MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual observation revealed excessive tissue debris at the distal end of the applier at the grooved exit point of the needle when deployed.To test its functionality, an eiii needle was loaded into the device and was tested on a sample rubber strip.When the trigger was actuated to deploy the needle, there was slight resistance and the deployment was rough.To restore it to the original position, the needle trigger has to be pushed back manually.The device did not function smoothly as reported, confirming this complaint.This device is required to be thoroughly cleaned and properly lubricated/ milked to avoid friction during deployment.Improper maintenance would lead to tissue or bio-debris build up inside the expressew shaft causing wear of internal components leading to rough deployment issues.Further, a review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.This failure can be attributed to field wear due to improper maintenance.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that the customer's expressew iii without hook didn't work on a rotator cuff surgical procedure due to the needle not passing correctly through the tissue and sticking while trying to pass through the rotator cuff.The sales rep was present for the case and reported that there were no patient consequences or delays.The device is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8267838
Report Number1221934-2018-52955
Device Sequence Number11313522
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1